Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 18, NWS Wilmington, NC

May 3, 2016Pender County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at May 3, 2016, 8:55 PM EDT for Pender County, North Carolina. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2016, 8:55 PM EDT (00:55 UTC)
Expired
May 3, 2016, 10:00 PM EDT
In force
65 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Pender County, NC

The radar

The Wilmington radar (KLTX), 84 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 9:17 PM EDTHAIL 1.52 W Van Eden, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 2:52 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2016-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 933 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2016-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
933 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

519 
WUUS52 KILM 040055
SVRILM
NCC141-040200-
/O.NEW.KILM.SV.W.0018.160504T0055Z-160504T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
855 PM EDT TUE MAY 3 2016

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PENDER COUNTY IN SOUTHEASTERN NORTH CAROLINA...

* UNTIL 1000 PM EDT

* AT 854 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PENDERLEA...OR
  8 MILES SOUTHWEST OF WALLACE...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BURGAW...WILLARD...MURRAY TOWN...MAPLE HILL...WHITE STOCKING...
  PENDERLEA...WATHA AND PENDER MEMORIAL HOSPITAL.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 389 AND 400.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3455 7825 3472 7811 3473 7801 3471 7798
      3472 7768 3454 7760
TIME...MOT...LOC 0054Z 275DEG 34KT 3467 7813 

HAIL...1.00IN
WIND...60MPH
 
$$

SGL
3 follow-up statements
668 
WWUS52 KILM 040122
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
922 PM EDT TUE MAY 3 2016

NCC141-040200-
/O.CON.KILM.SV.W.0018.000000T0000Z-160504T0200Z/
PENDER NC-
922 PM EDT TUE MAY 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR NORTHERN PENDER COUNTY...

AT 921 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WHITE STOCKING...
OR 9 MILES NORTHEAST OF BURGAW...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BURGAW...WILLARD...MURRAY TOWN...MAPLE HILL...WHITE STOCKING...PENDERLEA...
WATHA AND PENDER MEMORIAL HOSPITAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3455 7816 3472 7801 3473 7801 3471 7798
      3472 7768 3454 7760
TIME...MOT...LOC 0121Z 275DEG 34KT 3465 7782 

HAIL...1.00IN
WIND...60MPH
 
$$

SGL
129 
WWUS52 KILM 040137
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
937 PM EDT TUE MAY 3 2016

NCC141-040200-
/O.CON.KILM.SV.W.0018.000000T0000Z-160504T0200Z/
PENDER NC-
937 PM EDT TUE MAY 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR NORTHEASTERN PENDER COUNTY...

AT 937 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MAPLE HILL...OR
11 MILES SOUTHWEST OF NEW RIVER STATION...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BURGAW...WILLARD...MURRAY TOWN...MAPLE HILL...WHITE STOCKING...WATHA AND
PENDER MEMORIAL HOSPITAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3455 7799 3469 7798 3471 7798 3472 7768
      3454 7760
TIME...MOT...LOC 0137Z 275DEG 34KT 3463 7763 

HAIL...1.00IN
WIND...60MPH
 
$$

SGL
300 
WWUS52 KILM 040156
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
956 PM EDT TUE MAY 3 2016

NCC141-040205-
/O.EXP.KILM.SV.W.0018.000000T0000Z-160504T0200Z/
PENDER NC-
956 PM EDT TUE MAY 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PENDER COUNTY
WILL EXPIRE AT 1000 PM EDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN NORTH CAROLINA.

LAT...LON 3455 7799 3469 7798 3471 7798 3472 7768
      3454 7760
TIME...MOT...LOC 0155Z 275DEG 34KT 3463 7763 

$$

SGL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 7:18 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, May 3, 7:18 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
718 PM EDT TUE MAY 3 2016

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS...SOME POSSIBLY SEVERE THIS EVENING...ARE
EXPECTED AHEAD OF AN APPROACHING COLD FRONT. A COLD UPPER LOW WILL
DROP OVER THE CAROLINAS THURSDAY AND FRIDAY...BRINGING COOLER
TEMPERATURES AND SCATTERED GUSTY SHOWERS. DRYING AND WARMING WILL
FOLLOW INTO THE BEGINNING OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 630 PM TUESDAY...REALLY ONLY ISOLATED COVERAGE OF
THUNDERSTORMS UNDERWAY THIS EVENING. WOULD EXPECT THE COVERAGE TO
REMAIN LIMITED VIA UPSTREAM RADAR LOOPS AND NEAR TERM GUIDANCE.
SOME POSSIBILITY OF VERY LATE ACTIVITY ALONG THE COAST PROBABLY
NOT OF THE MAGNITUDE WE SAW THIS MORNING. ONLY MINOR CHANGES WITH
THE FIRST EVENING UPDATE. PREVIOUS DISCUSSION FOLLOWS:

MUCH AS EXPECTED WE ARE SEEING SOME REGENERATION OF CONVECTION
THIS AFTERNOON IN THE AREAS THAT CLEARED THE EARLIEST...AND THUS
HEATED UP THE QUICKEST. HOWEVER...THIS ACTIVITY HAS BEEN WEAK TO
MODERATE IN SCOPE SO FAR AND THAT IS LIKELY DUE TO THE THOROUGH
WORKING OVER THE ATMOSPHERE RECEIVED LAST NIGHT AND THIS MORNING.
HOWEVER...THIS IS NOT TO SAY THAT THE THREAT HAS TOTALLY
DIMINISHED. WE NOW HAVE THE ENTIRE FORECAST AREA COVERED BY SEVERE
THUNDERSTORM WATCH NUMBER 140...WHICH IS GOOD UNTIL 01Z. SOUNDING
ANALYSIS SHOWS A RETURN TO A MODERATELY UNSTABLE ATMOSPHERE LATE
THIS AFTERNOON AND INTO THE EVENING. THIS IS IN ADDITION TO THE
IMPENDING...IF VERY SLOW MOVING...COLD FRONT AND A SERIES OF WEAK
UPPER IMPULSES EMBEDDED WITHIN THE DEEPENING 500MB LONGWAVE TROUGH
AND A FAVORABLE WIND SHEAR PROFILE. SO...WE WILL BE RAMPING UP
POPS THROUGH THE AFTERNOON HOURS...WITH PRECIP POTENTIAL PEAKING
LATE THIS AFTERNOON AND INTO THIS EVENING BEFORE TAPERING OFF
OVERNIGHT. ANOTHER HALF INCH QPF DOES NOT SEEM UNREASONABLE SHOULD
THIS SCENARIO PLAY OUT. WILL ADD SVR WORDING TO THE ZONES TO COVER
THE LATEST WATCH.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
AS OF 315 PM TUESDAY...A VERY UNSEASONABLY DEEP UPPER TROUGH WILL
DROP SOUTH OVER EASTERN CONUS THROUGH THIS PERIOD WITH THE UPPER
COLD POOL SITTING DIRECTLY OVERHEAD BY THURSDAY EVENING. AT THE
SURFACE A COLD FRONT WILL VERY SLOWLY PUSH EAST AND OFFSHORE FROM
THE FORECAST AREA. THIS WILL MAKE FOR A COOLING TREND...WITH HIGHS
IN THE UPPER 70S ON WEDNESDAY DROPPING TO RIGHT AROUND 70 ON
THURSDAY. LOWS THURSDAY NIGHT WILL ONLY BE AROUND 50. STEEP LAPSE
RATES INDUCED BY THE UPPER COLD POOL WILL ENHANCE PRECIP
POTENTIAL...WITH SLIGHT TO LOW CHANCE POPS FOR SHOWERS AND
ISOLATED THUNDERSTORMS BOTH DAYS...PRIMARILY DURING THE AFTERNOON.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 315 PM TUESDAY...PERIOD BEGINS WITH OMEGA BLOCK IN PLACE
BUT BLOCK IS SHORT LIVED AND BY THE START OF NEXT WEEK MID LEVEL
RIDGING TO THE WEST WILL BE HEADING EAST. BEST PRECIP CHANCES WILL
BE FRI WHEN MID LEVEL MOISTURE WILL BE HIGHEST. PRESENCE OF ANY
MID LEVEL MOISTURE AND THE COLD 5H LOW OVER NC/VA WILL ALMOST
CERTAINLY PRODUCE ISOLATED AFTERNOON CONVECTION...BUT THE BEST
ACTIVITY MAY END UP NORTH OF THE FORECAST AREA. TEMPERATURES WILL
RUN BELOW CLIMO FRI AND FRI NIGHT.

PRECIP CHANCES WILL DECREASE FOR THE WEEKEND. THE MID LEVEL LOW
WILL BE LIFTING NORTHEAST ON SAT. ALTHOUGH SOME MID LEVEL COLD AIR
REMAINS IN PLACE THE LACK OF MID LEVEL MOISTURE AND WEAKENING MID
LEVEL LAPSE RATES WILL MAKE AFTERNOON SHOWERS LESS LIKELY. MID
LEVELS DRY OUT EVEN MORE ON SUN AS THE 5H RIDGE MOVES EAST AND
DOWNSLOPE FLOW/SUBSIDENCE INCREASES. BACKDOOR COLD FRONT TRIES TO
DROP IN FROM THE NORTH MON/TUE BUT NOT SURE HOW FAR SOUTH IT WILL
MOVE BEFORE STALLING. THERE IS LIMITED POTENTIAL FOR SOME PRECIP
ASSOCIATED WITH THE FRONT BUT FOR NOW PLAN TO MAINTAIN DRY
FORECAST THROUGH END OF THE PERIOD. TEMPERATURES NEAR SO SLIGHTLY
BELOW CLIMO SAT WILL RUN ABOVE CLIMO SUN THROUGH TUE. IF THE COLD
FRONT DROPS FARTHER SOUTH THAN EXPECTED TEMPS COULD END UP NEAR
CLIMO MON AND MON NIGHT.

&&

.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
AS OF 00Z...HIGH CONFIDENCE IN PREDOMINANT VFR THIS VALID
PERIOD...BUT SHOWERS AND THUNDERSTORMS WILL PRODUCE RESTRICTIONS
AT TIMES.

SCATTERED THUNDERSTORMS WILL EASE DURING THE NEXT FEW HOURS...AND
THE TERMINALS ARE EXPECTED TO REMAIN DRY WITH VFR THE FIRST PART OF
THE OVERNIGHT...WITH SW WINDS REMAINING ELEVATED PREVENTING ANY FOG.
AFTER MIDNIGHT...A COLD FRONT FROM THE WEST WILL APPROACH AND THIS
WILL SPAWN RENEWED CLOUD COVER AND POSSIBLY CONVECTION ONCE AGAIN.
BEST CHANCE FOR TSTMS WILL BE AT THE COASTAL TERMINALS...WHERE TEMPO
MVFR/-TSRA HAS BEEN INTRODUCED. THIS FRONT WILL MOVE SLOWLY...LIKELY
NOT CROSSING OFFSHORE UNTIL AFTER THIS VALID PERIOD...SO THE FORCING
ALONG THIS FRONT WILL ALLOW SHOWERS AND THUNDERSTORMS TO PERSIST IN
A SCATTERED NATURE THROUGH WEDNESDAY AFTN. THE BEST CHANCE OF THIS
WILL CONTINUE TO BE AT THE COAST...AND GUIDANCE HAS DECENT COVERAGE
OF SHOWERS AND STORMS ON WEDNESDAY. CONFIDENCE IS LOWER INLAND AND
HAVE OPTED NOT TO INCLUDE SHOWERS AFTER DAYBREAK THERE...BUT THIS
MAY NEED TO BE ADDED WITH FUTURE TAF ISSUANCES. BRIEFLY HEAVY
RAINFALL REDUCING VISIBILITY WILL BE THE PRIMARY HAZARD TO AVIATION
OVERNIGHT AND ON WEDNESDAY...AS WINDS WILL BE LIGHT AS THEY FLUCTUATE
FROM SW...TO NW...AND THEN BACK TO WEST LATE IN THE TAF PERIOD.

EXTENDED OUTLOOK...SCT MVFR IN SHOWERS AND THUNDERSTORMS THU/FRI.
VFR SATURDAY AND SUNDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 630 PM TUESDAY...NO CHANGES TO THE COASTAL WATERS FORECAST
THIS EVENING. EXPECT SOUTHWEST WINDS OF 10-15 KNOTS AND SEAS OF
2-4 FEET.  PREVIOUS DISCUSSION FOLLOWS:

SW FLOW WILL CONTINUE OVERNIGHT AS A COLD
FRONT ADVANCES UPON THE COASTAL WATERS. FRONT WILL BE SLOW MOVING
AND MAY NOT MAKE IT OFFSHORE BY SUNRISE. GREATEST THREAT TO
MARINERS OVERNIGHT WILL CONTINUE TO BE FROM SHOWERS AND
THUNDERSTORMS...POSSIBLY SEVERE...WITH FREQUENT LIGHTNING AND
TORRENTIAL DOWNPOURS POSSIBLE. OTHERWISE...EXPECTING SW WINDS OF
10 TO 15 KTS WITH HIGHER GUSTS AND SEAS OF 2 TO 4 FT. SEAS SE OF
CAPE FEAR MAY RUN A BIT HIGHER THOUGH...MORE LIKE 3 TO 5 FT.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 315 PM TUESDAY...A COLD FRONT WILL VERY SLOWLY MAKE ITS WAY
ACROSS THE WATERS ON WEDNESDAY AND WEDNESDAY NIGHT...WITH SW WINDS
EARLY IN THE PERIOD ULTIMATELY BECOMING WEST AND NW BY THE END OF
THE SHORT TERM. A CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE
PRESENT THROUGH THE PERIOD. THE COLD SURGE FOLLOWING FROPA IS NOT
EXPECTED TO BRING ADVISORY CONDITIONS ALTHOUGH WINDS MAY GUST UP
TO AROUND 25 KTS IN THE WAKE OF THE COLD FRONT.

LONG TERM /FRIDAY THROUGH SUNDAY/...
AS OF 315 PM TUESDAY...WEST TO NORTHWEST FLOW CONTINUES FRI WITH
SPEEDS OF 15 TO 20 KT FOR MUCH OF THE DAY. SLOW MOVING SURFACE LOW
IN THE MID-ATLANTIC REGION WILL KEEP THE GRADIENT TIGHT INTO SAT.
GRADIENT DOES START TO RELAX SAT AFTERNOON AS THE LOW STARTS
MOVING OFF TO THE NORTHEAST. REDUCTION IN WIND SPEEDS SAT IS
ACCOMPANIED BY A LATE DAY SHIFT TO WEST-SOUTHWEST. SOUTHWEST FLOW
CONTINUES SAT NIGHT AND SUN WITH SPEEDS 10 TO 15 KT. SEAS WILL BE
TRENDING DOWN AT THE START OF THE PERIOD...DROPPING FROM 2 TO 4 FT
FRI AM TO 2 TO 3 FT IN THE AFTERNOON. WEAKENING OFFSHORE FLOW
EVENTUALLY DROPS SEAS TO 2 FT OR LESS SAT BUT DEVELOPMENT OF
SOUTHWEST FLOW WILL PUSH SEAS BACK TO 2 TO 3 FT SUN.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...SHK
NEAR TERM...REK/SHK
SHORT TERM...REK
LONG TERM...III
AVIATION...JDW
MARINE...REK/RJD
Hazardous weather outlook, May 3, 8:20 PM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
820 PM EDT TUE MAY 3 2016

AMZ250-252-050030-
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
820 PM EDT TUE MAY 3 2016

...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105-107-109-050030-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-
820 PM EDT TUE MAY 3 2016

...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ056-050030-
COASTAL GEORGETOWN-
820 PM EDT TUE MAY 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-050030-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-
820 PM EDT TUE MAY 3 2016

...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ054-050030-
COASTAL HORRY-
820 PM EDT TUE MAY 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ254-256-SCZ017-023-024-032-033-039-053-055-050030-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-
INLAND HORRY-INLAND GEORGETOWN-
820 PM EDT TUE MAY 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS
AND NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 3, 6:22 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
622 PM EDT TUE MAY 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     1 ESE EVERGREEN         34.41N  78.88W
05/03/2016                   COLUMBUS           NC   911 CALL CENTER

            TREE DOWN ACROSS WALTER SHAW RD.

&&

EVENT NUMBER ILM1600060

RGZ
Local storm report, May 3, 6:24 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
624 PM EDT TUE MAY 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             HALLSBORO               34.32N  78.60W
05/03/2016  E1.00 INCH       COLUMBUS           NC   911 CALL CENTER

&&

EVENT NUMBER ILM1600061

RGZ
Special weather statement, May 3, 6:53 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
653 PM EDT TUE MAY 3 2016

NCZ106>110-040000-
INLAND BRUNSWICK-COASTAL PENDER-COASTAL BRUNSWICK-COASTAL NEW
HANOVER-INLAND NEW HANOVER-
653 PM EDT TUE MAY 3 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BRUNSWICK AND NEW
HANOVER COUNTIES...

AT 653 PM EDT...A STRONG THUNDERSTORM WAS OVER BATARORA...OR 9 MILES
WEST OF LELAND...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WILMINGTON...LELAND...CAROLINA BEACH...WRIGHTSVILLE BEACH...KURE BEACH...
SNOWS CUT...RICH INLET...FIGURE EIGHT ISLAND...SOUTH MASONBORO ISLAND...
NORTH MASONBORO ISLAND...BOILING SPRING LAKES...NORTHWEST...WRIGHTSBORO...
BISHOP...BAYSHORE...OGDEN...SILVER LAKE...PHOENIX...WINDEMERE AND
BATARORA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 140  US ROUTE 74 BETWEEN MILE MARKERS 423 AND 434.
 US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 31 AND 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3417 7783 3393 7794 3418 7828 3433 7818
      3431 7770
TIME...MOT...LOC 2253Z 292DEG 21KT 3421 7818

III
Special weather statement, May 3, 7:11 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
711 PM EDT TUE MAY 3 2016

NCZ087-096-032330-
BLADEN-ROBESON-
711 PM EDT TUE MAY 3 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BLADEN AND
NORTHEASTERN ROBESON COUNTIES...

AT 711 PM EDT...A STRONG THUNDERSTORM WAS OVER ST. PAULS...OR 10 MILES
EAST OF RED SPRINGS...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ST. PAULS...JEROME...REX...TOLARSVILLE...DUART...ROBESON COMMUNITY
COLLEGE...BARKER TEN MILE...TOBERMORY...PARKTON...RENNERT AND LUMBER
BRIDGE.

THIS INCLUDES INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 22
AND 38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3490 7894 3484 7890 3485 7880 3485 7852
      3467 7902 3483 7913 3495 7903
TIME...MOT...LOC 2311Z 239DEG 40KT 3479 7901

SHK
Local storm report, May 3, 7:37 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
737 PM EDT TUE MAY 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     HAIL             TOBERMORY               34.81N  78.88W
05/03/2016  E1.75 INCH       BLADEN             NC   FIRE DEPT/RESCUE

            QUARTER TO GOLF BALL SIZED HAIL AT TOBERMORY FIRE
            DEPARTMENT

&&

EVENT NUMBER ILM1600062

WEISS
Special weather statement, May 3, 7:39 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
739 PM EDT TUE MAY 3 2016

NCZ087-040015-
ROBESON-
739 PM EDT TUE MAY 3 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ROBESON COUNTY...

AT 739 PM EDT...A STRONG THUNDERSTORM WAS NEAR REX...OR 8 MILES
NORTHEAST OF RED SPRINGS...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
REX...SHANNON...PARKTON AND LUMBER BRIDGE.

THIS INCLUDES INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 34
AND 38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3490 7894 3488 7892 3486 7893 3484 7891
      3484 7917 3485 7917 3495 7903
TIME...MOT...LOC 2339Z 271DEG 27KT 3491 7909

JDW

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 8:13 PM EDTSevere Thunderstorm WarningILMBladen47 min
May 4, 6:35 PM EDTCoastal Flood AdvisoryILMNew Hanover3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.